MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30CTAV
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a pulmonary artery resection of lobectomy, the surgeon tried to fire the device, however could not squeeze the handle at all.The surgeon did not re-clamped the tissue.There was low potential of pre-firing.The sales rep noticed no staples exposed from the distal end of the cartridge.The procedure was completed with another device.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device with curved tip articulating extra thin vascular reload.Visual inspection noted that the reload was pre-fired and engaged in interlock with the jaws open.Functionally the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was applied to test media with proper staple placement and media transection.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7578664
Report Number1219930-2018-02950
Device Sequence Number2501334
Product Code GDW
UDI-Device Identifier20884521186108
UDI-Public20884521186108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberEGIA30CTAV
Device Catalogue NumberEGIA30CTAV
Device Lot NumberN7M0194KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer06/26/2018
08/08/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/23/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1